Alert archive / Missouri / Wind Advisories in 2006

Wind Advisory 1, NWS Kansas City, MO

January 24, 20066 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Jan 24, 2006, 4:04 AM CST for 6 counties in Missouri. It took effect at Jan 24, 2006, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 4:04 AM CST (10:04 UTC)
In effect from
Jan 24, 2006, 11:00 AM CST
Expired
Jan 24, 2006, 5:00 PM CST
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 177 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 241004
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 AM CST TUE JAN 24 2006


MOZ006>008-016-017-025-241815-
/O.NEW.KEAX.WI.Y.0001.060124T1700Z-060124T2300Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA
404 AM CST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

A COLD FRONT...ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE...WILL
MOVE ACROSS MISSOURI TODAY. STRONG WINDS WILL SPREAD INTO NORTHEAST
MISSOURI BEHIND THIS FRONT...WITH THE STRONGEST WINDS EXPECTED FROM
LATE MORNING THROUGH LATE AFTERNOON. EXPECT NORTHWEST WINDS AROUND 35
MPH AT TIMES...WITH WIND GUSTS OVER 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

27
4 follow-up statements
000 
WWUS73 KEAX 241703
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 AM CST TUE JAN 24 2006

MOZ006>008-016-017-025-242300-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA
1103 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES
TODAY...SPREADING STRONG WINDS TO INTO NORTHERN MISSOURI BEHIND IT.
STRONG WINDS HAVE ALREADY BEGUN TO SPREAD INTO NORTHEAST MISSOURI
BEHIND THIS LOW...WITH STILL STRONGER WINDS EXPECTED THIS AFTERNOON.
EXPECT NORTHWEST WINDS AROUND 35 MPH AT TIMES...WITH WIND GUSTS OVER
40 MPH. AREAS AFFECTED BY THE STRONGEST WINDS WILL INCLUDE THE
CITIES OF PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MILAN...
GREEN CITY...KIRKSVILLE...MACON...AND LA PLATA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.


$$

CUTTER
000 
WWUS73 KEAX 241707 CCA
NPWEAX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1107 AM CST TUE JAN 24 2006

MOZ006>008-016-017-025-242300-
/O.COR.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA
1107 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES
TODAY...SPREADING STRONG WINDS INTO NORTHERN MISSOURI BEHIND IT.
STRONG WINDS HAVE ALREADY BEGUN TO SPREAD INTO NORTHEAST MISSOURI
BEHIND THIS LOW...WITH STILL STRONGER WINDS EXPECTED THIS AFTERNOON.
EXPECT NORTHWEST WINDS AROUND 35 MPH AT TIMES...WITH WIND GUSTS OVER
40 MPH. AREAS AFFECTED BY THE STRONGEST WINDS WILL INCLUDE THE CITIES
OF PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY...
KIRKSVILLE...MACON...AND LA PLATA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.


$$

CUTTER
000 
WWUS73 KEAX 242158
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CST TUE JAN 24 2006

MOZ006>008-016-017-025-242300-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA
358 PM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM...MOVING THROUGH THE GREAT LAKES
TODAY...HAS BROUGHT STRONG WINDS TO NORTHEASTERN MISSOURI. AT 3 PM
WIND SPEEDS IN KIRKSVILLE WERE REACHING 28 MPH WITH GUSTS TO 46 MPH. THESE
STRONG AND GUSTY WINDS ARE EXPECTED TO DECREES OVER THE NEXT
HOUR...DROPPING BELOW WIND ADVISORY CRITERIA BY 5 PM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

CUTTER
000 
WWUS73 KEAX 242309
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 PM CST TUE JAN 24 2006


MOZ006>008-016-017-025-250015-
/O.EXP.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA
509 PM CST TUE JAN 24 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THE NORTHWEST WINDS WILL
GRADUALLY DECREASE THIS EVENING. THERE MAY STILL BE SOME GUSTS IN THE
30 MPH RANGE FOR A TIME EARLY THIS EVENING...BUT THEY ARE NO LONGER
EXPECTED TO REACH ADVISORY CRITERIA.

$$

PC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:45 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 24, 2:45 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 AM CST TUE JAN 24 2006

.DISCUSSION...

LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES TODAY WILL PRODUCE
A TIGHTENING GRADIENT ACROSS NORTHEASTERN KANSAS AND NORTHERN
MISSOURI TODAY.  ALTHOUGH THERE ARE SOME MID LEVEL CLOUDS ADVECTING
IN...SOUNDINGS SHOW WE SHOULD BE ABLE TO MIX UP TO NEARLY 800MB
BY 18Z.  THIS WILL CREATE WARMER AND WINDY CONDITIONS ACROSS THE
FORECAST AREA.  NORTHEAST MISSOURI WILL BE IN THE PATH OF THE
HIGHEST WINDS ALOFT...WITH THE GFS AND NAM BOTH SHOWING A CORE OF
50KTS AT H8.  THE UPPER SYSTEM MOVES THROUGH QUICKLY...WITH A
WEAKENING GRADIENT BY 00Z.  WILL HOIST A WIND ADVISORY FOR OUR
NORTHEAST CORNER...EXPECTING AT LEAST 35 TO 40 MPH SUSTAINED WINDS
IN THE KIRK AREA.  CURRENT SURFACE MAP SHOWS STEADY/SLOWLY RISING
TEMPS WITH SOUTHWEST WINDS ALREADY 10-15 MPH. SINCE WE WILL START
OUT RELATIVELY WARM THIS MORNING...HAVE RAISED HIGHS IN THE
SOUTHWEST CORNER OF THE AREA.  THE COLD FRONT SAGS SOUTH DURING THE
DAY...WITH CAA DROPPING TEMPS AT H8 6 TO 8 DEGREES. NOT THAT MUCH
COOLER TEMPS AT THE SURFACE BEHIND THE FRONT...BUT HAVE LOWERED
TEMPS JUST A SMIDGE IN THE NORTHERN COUNTIES WHERE THE WARMINING
SHOULD LEVEL OFF AROUND THE NOON HOUR.

WARM AIR SLOWLY ADVECTS BACK IN ON WEDNESDAY AS THE UPPER LEVEL
RIDGE MOVES TOWARDS US. SOMETHING TO WATCH ON WEDNESDAY WILL BE THE
AMOUNT OF MOISTURE WE CAN PULL BACK IN WHEN WINDS SHIFT TO SOUTH.
THE MODELS ARE GETTING PRETTY STINGY WITH THE PRECIP ON THURSDAY.
LATEST GFS RUN NEVER HAS THE SURFACE TROF ARRIVE.  AND EVEN THE NAM
BRINGS THE SYSTEM FURTHER NORTH AND WEST.  HAVE LOWERED THE GOING
POPS A LITTLE. WILL LET DAY CREW GET MORE SPECIFIC WITH PLACEMENT
AND TIMING...ANOTHER MODEL RUN SHOULD MAKE PICTURE A LITTLE CLEARER.
BETTER CHANCES FOR RAIN WILL BE OVER THE WEEKEND WITH SOUTHERN
STREAM SYSTEM.

27

&&

.PREV DISCUSSION...
212 PM CST MON...
CONTINUE TO WATCH THE STRATUS/FOG ERODE FROM THE SOUTH AND WEST.
EXPECT IT WILL HANG ON TIL THE LAST ACROSS MY FORECAST AREA. MAY SEE
SOME FOG REDEVELOP LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS.
HOWEVER A COLD FRONT WILL MOVE ACROSS MUCH OF THE AREA LATE
TONIGHT...SCOURING OUT ANY LINGERING FOG. THIS COLD FRONT WILL
AFFECT AFTERNOON HIGHS ON TUESDAY. MODEST COLD AIR ADVECTION WILL
OCCUR WITH BRISK NORTHWEST WINDS THROUGHOUT THE DAY. DESPITE THE
COLD AIR ADVECTION...MOSTLY SUNNY SKIES AND A WESTERLY COMPONENT TO
THE WIND SHOULD ALLOW AFTERNOON TEMPERATURES TO REACH WELL INTO THE
40S AND LOWER 50S.

SKIES SHOULD BE CLEAR WITH WINDS SUBSIDING TO NEARLY CALM TUESDAY
NIGHT...AS THE SURFACE RIDGE MOVES IN. HAVE LOWERED MIN TEMPS DUE TO
EXPECTED PRIME RADIATIONAL COOLING CONDITIONS. MID LEVEL RIDGE
PUSHES OVER THE REGION ON WEDNESDAY. SO DESPITE THE COOL START TO
THE DAY...AFTERNOON READINGS SHOULD BE A FEW DEGREES WARMER THAN
TUESDAY.
NRR

THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE UNUSUALLY
MILD WEATHER THAT WESTERN CANADA AND MUCH OF THE UNITED STATES HAS
EXPERIENCED THE LAST MONTH WILL CONTINUE FOR AT LEAST ANOTHER WEEK.
THERE IS NO EVIDENCE OF A SIGNIFICANT CANADIAN POLAR VORTEX IN ANY
OF THE MEDIUM RANGE MODELS...AND AS WE MOVE TOWARD THE WEEKEND
PRIMARILY ZONAL FLOW WILL LIKELY PUT KANSAS CITY IN POSITION TO HAVE
ONE OF THE WARMEST JANUARYS ON RECORD.

IT LOOKS LIKE THERE WILL BE TWO OPPORTUNITIES FOR PRECIPITATION FOR
NORTHEAST KANSAS AND NORTHERN MISSOURI IN THE NEXT FOUR TO SIX DAYS.
THE FIRST CHANCE APPEARS TO BE THURSDAY INTO THURSDAY NIGHT AS A
CUTOFF LOW CURRENTLY OVER THE CALIFORNIA BAJA MOVES INTO THE CENTRAL
UNITED STATES. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE
TRACK OF THIS UPPER LEVEL SYSTEM AS IT OPENS UP AND MOVES THROUGH
KANSAS AND UP TOWARD THE GREAT LAKES. THE UKMET AND CANADIAN MODELS
KEEP THIS SYSTEM A BIT FURTHER WEST FOCUSING THE BEST UPPER DYNAMICS
OVER WESTERN KANSAS INTO NEBRASKA. CHANCES FOR SIGNIFICANT SNOWS
WITH EITHER OF THESE TRACKS IS NOT GOOD FOR THE PLEASANT HILL
FORECAST AREA SINCE EVEN NORTHWEST MISSOURI SHOULD BE IN THE WARM
SECTOR THROUGH THE DURATION OF THE EVENT...BUT I HAVE INCLUDED THE
POSSIBILITY OF A RAIN SNOW MIX UP TOWARD MARYVILLE AND BETHANY
THURSDAY NIGHT.

THE TIMING AND TRACK OF A POTENTIAL ANOTHER PRECIPITATION EVENT OVER
THE WEEKEND IS A TOUGHER FORECAST. AMPLE DEEP LAYER MOISTURE SHOULD
BE IN PLACE OVER THE CENTRAL UNITED STATES. THURSDAYS SYSTEM SHOULD
DRAW SOME MOISTURE FROM THE GULF INTO THE THE REGION...BUT THE
MEDIUM RANGE MODELS HAVE A WIDE RANGE OF SOLUTIONS FOR THE WEEKEND.
A COMPROMISE BETWEEN THE ECMWF AND GFS WOULD SUGGEST THE BEST TIME
FOR RAIN CHANCES WOULD BE IN THE SATURDAY/SATURDAY NIGHT TIME FRAME.

KOCH

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 11 AM TO 5 PM TUESDAY FOR MOZ006-
MOZ007-MOZ008-MOZ016-MOZ017-MOZ025.

KS...NONE.

WFO EAX
Hazardous weather outlook, Jan 23, 12:57 PM CST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CST MON JAN 23 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NRR

Nearby

Wind Advisories in Missouri, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.